FAQ
Log In
Monday 5th December 2016
News
 › 
 › 

Khat use fears

7th July 2008

There are concerns that the use of khat - a stimulant used in East African culture - is contributing to mental health problems in the UK.

Khat contains cathinone, which can cause mental health problems such as depression. Consultant psychiatrist Dr Eleni Palazidou said it can make existing issues worse and added people: "may have a new episode triggered off by the use of khat or they may get better from an episode of illness and they chew khat and go back to square one".

 

Share this page

Comments

There are no comments for this article, be the first to comment!


Post your comment

Only registered users can comment. Fill in your e-mail address for quick registration.

Your email address:

Your comment will be checked by a Healthcare Today moderator before it is published on the site.

Mayden - Innovative cloud-based web development for the healthcare sector
© Mayden Foundation 2016